| Catalog Number |
381433 |
| Medical Device Problem Code |
Retraction Problem (1536)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
Event or Problem Description
I am reaching out regarding a concern identified with bd insyte¿ autoguard¿ iv catheters in our emergency department.During iv insertion, a nurse reported that the needle did not retract after pressing the safety button.The catheter sheath also failed to remain secured, requiring removal of the entire device.Additional venipuncture attempts were necessary to establish iv access.After the device was removed, the needle still did not retract despite multiple attempts.Any injuries and/or harm? multiple iv starts, no harm noted what is the issue you experienced? unable to retract needle using safety button.
Additional Manufacturer Narrative
No photos or physical samples that display the reported condition were available for investigation.A device history record review was completed by our quality engineer team for provided material number 381433 and lot number 5223795.A quality notification related to the reported defect of needle retraction failure was initiated during the build of this lot, and quality notification review (qn) could not be performed for the defects of needle retraction slow and tip adhesion / bonded to needle.However, without a sample we cannot confirm that this failure was related to that notification.Based on the available information, an exact cause for this incident could not be identified.
Event or Problem Description
No additional information.